Arkansas, 2021Heat in Arkansas, July 24 to 30, 2021
July 24 to 30, 2021 · NWS MEG · 10 events in 10 counties and zones
Upper-level high pressure parked over the region resulting in a period of unseasonably hot weather across the Mid-South during the end of July. High temperatures combined with high humidity to produce afternoon heat index values of 105 degrees or higher.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Upper-level high pressure parked over the region resulting in a period of unseasonably hot weather across the Mid-South during the end of July. High temperatures combined with high humidity to produce afternoon heat index values of 105 degrees or higher.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 24, 5:34 AM CST, 5 hours 26 minutes earlier.
Area forecast discussion, Jul 24, 5:34 AM CST, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
634 AM CDT Sat Jul 24 2021
.UPDATE...
See the 12z aviation discussion.
&&
.PREV DISCUSSION... /issued 427 AM CDT Sat Jul 24 2021/
DISCUSSION...
Presently, temperatures are into the mid 70s with patchy, dense
fog across portions of the Mid-South. Temperatures will be in
the low to mid 90s with heat indices around 105F. A heat advisory
will be in effect from the Memphis metro area south through the
Delta from 11am to 7pm. We still have some lingering wildfire
smoke resulting in hazy conditions along the Tennessee River and
points north. This should gradually move out of the area by this
evening. Diurnal showers and thunderstorms are expected this
afternoon and should die off with sunset. Temperatures will cool
into the mid 70s tonight.
Lather, rinse and repeat for Sunday. Hot and humid with the
potential for heat indices to get to heat advisory criteria of
105F with the possibility of another heat advisory. Diurnal
showers and thunderstorms and early morning fog the same as
Saturday.
Now for the new work week not much has changed. The ridge is still
in place over the Southern Rockies. A mid-level high pressure is
sitting along the Texas Gulf Coast. The trough that was over the
Great Lakes will be moving east into the Atlantic Ocean. A
shortwave riding the edge of the ridge, may bring a weak cold
front through the area. Confidence is low on exactly how far south
the front makes it. So coverage of showers and thunderstorms
increase Monday afternoon into Tuesday evening. The front looks to
exit the area and we return to the same weather, different day
pattern. Most mornings will be dry, the afternoons still have the
possibility of diurnal showers and thunderstorms. The heat will be
the big concern as we move through the week. Building
temperatures in the mid to upper 90s with dewpoints in the mid 70s
means heat indices will approach heat advisory criteria of 105F
for a few days and heat advisories may be needed. This will be
closely watched as we continue on with the week.
Looking at next weekend a trough begins digging into the Great
Lakes area. The pattern doesn't budge that much. The ridge is
still well defined over the Rockies and Desert Southwest while a
trough is digging in a bit further south over the Great Lakes. We
will still be in that outer periphery of the ridge so temperatures
and heat indices look to remain high and diurnal showers and
thunderstorms an ever-present possibility.
SMW
&&
.AVIATION...
/12z TAFs/
Fog will erode quickly this morning with VFR conditions area wide
by 13-14z. Expect another round of diurnal showers and
thunderstorms this afternoon, though coverage will be less than
yesterday. Confidence is low enough to only carry VCSH at the
forecast terminals. Winds will be light, generally from the west
or southwest and will become calm overnight. We do expect yet
another round of fog tonight, mainly east of a JBR-MEM-UOX line.
MJ
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory from 11 AM this morning to 7 PM CDT this evening
for Crittenden-Lee AR-Phillips-St. Francis.
Dense Fog Advisory until 8 AM CDT this morning for Clay.
MO...Dense Fog Advisory until 8 AM CDT this morning for Dunklin-
Pemiscot.
MS...Heat Advisory from 11 AM this morning to 7 PM CDT this evening
for Coahoma-DeSoto-Panola-Quitman-Tallahatchie-Tate-Tunica.
Dense Fog Advisory until 8 AM CDT this morning for Alcorn-Benton
MS-Itawamba-Lee MS-Monroe-Prentiss-Tippah-Tishomingo-Union.
TN...Heat Advisory from 11 AM this morning to 7 PM CDT this evening
for Shelby.
Dense Fog Advisory until 8 AM CDT this morning for Benton TN-
Carroll-Chester-Crockett-Decatur-Dyer-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Madison-McNairy-Obion-
Weakley.
&&Hazardous weather outlook, Jul 24, 3:36 AM CST, 7 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
436 AM CDT Sat Jul 24 2021
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-251145-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
436 AM CDT Sat Jul 24 2021
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
A Heat advisory is in effect from 11 AM to 7 PM for portions of
northwest Mississippi, west Tennessee and east Arkansas. Heat
index values will be near 105 this afternoon.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Hot and humid conditions will stretch through the week, with heat
index values in the triple digits.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
SMW
Heat, Clay
- When
- July 24, 11:00 AM CST to July 30, 11:00 AM CST
- Where
- Clay forecast zone
- Reported by
- AWOS
- Coordinates
- 36.368, -90.417 (the zone’s center; the record gives no point)
Heat index values reached 105 to 110 degrees in the afternoon and early evening.
Heat, Greene
- When
- July 24, 11:00 AM CST to July 30, 11:00 AM CST
- Where
- Greene forecast zone
- Reported by
- ASOS
- Coordinates
- 36.118, -90.559 (the zone’s center; the record gives no point)
Heat index values reached 105 to 110 degrees in the afternoon and early evening.
Heat, Craighead
- When
- July 24, 11:00 AM CST to July 30, 11:00 AM CST
- Where
- Craighead forecast zone
- Reported by
- ASOS
- Coordinates
- 35.831, -90.633 (the zone’s center; the record gives no point)
Heat index values reached 105 to 110 degrees in the afternoon and early evening.
Heat, Mississippi
- When
- July 24, 11:00 AM CST to July 30, 11:00 AM CST
- Where
- Mississippi forecast zone
- Reported by
- ASOS
- Coordinates
- 35.764, -90.054 (the zone’s center; the record gives no point)
Heat index values reached 105 to 110 degrees in the afternoon and early evening.
Heat, Poinsett
- When
- July 24, 11:00 AM CST to July 30, 11:00 AM CST
- Where
- Poinsett forecast zone
- Reported by
- ASOS
- Coordinates
- 35.574, -90.663 (the zone’s center; the record gives no point)
Heat index values reached 105 to 110 degrees in the afternoon and early evening.
Heat, Crittenden
- When
- July 24, 11:00 AM CST to July 30, 11:00 AM CST
- Where
- Crittenden forecast zone
- Reported by
- ASOS
- Coordinates
- 35.208, -90.309 (the zone’s center; the record gives no point)
Heat index values reached 105 to 110 degrees in the afternoon and early evening.
Heat, Cross
- When
- July 24, 11:00 AM CST to July 30, 11:00 AM CST
- Where
- Cross forecast zone
- Reported by
- ASOS
- Coordinates
- 35.296, -90.771 (the zone’s center; the record gives no point)
Heat index values reached 105 to 110 degrees in the afternoon and early evening.
Heat, St. Francis
- When
- July 24, 11:00 AM CST to July 30, 11:00 AM CST
- Where
- St. Francis forecast zone
- Reported by
- AWOS
- Coordinates
- 35.022, -90.748 (the zone’s center; the record gives no point)
Heat index values reached 105 to 110 degrees in the afternoon and early evening.
Heat, Lee
- When
- July 24, 11:00 AM CST to July 30, 11:00 AM CST
- Where
- Lee forecast zone
- Reported by
- AWOS
- Coordinates
- 34.781, -90.782 (the zone’s center; the record gives no point)
Heat index values reached 105 to 110 degrees in the afternoon and early evening.
Heat, Phillips
- When
- July 24, 11:00 AM CST to July 29, 11:00 AM CST
- Where
- Phillips forecast zone
- Reported by
- AWOS
- Coordinates
- 34.428, -90.848 (the zone’s center; the record gives no point)
Heat index values reached 105 to 110 degrees in the afternoon and early evening.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Utah, July 24 to 28, 20218 deaths · 10 injured · $871,000 · 1 in hail · 24 events
- Excessive Heat in Oklahoma, July 24 to 31, 202145 injured · 16 events
- Tornadoes and Flash Flooding in Michigan, July 24, 2021$15 million · EF1 · 29 events
- Lightning Strike in Florida, July 24, 20211 death · 1 injured · 1 event
- Rip Current in Puerto Rico, July 24, 20211 death · 1 event
- Flash Flooding and Flood in Arizona, July 24 to 27, 2021$7.7 million · 10 events
- Flash Flooding and Dust Storm in Arizona, July 24 to 26, 2021$364,000 · 57 kt wind · 14 events
- Damaging Winds in Michigan, July 24, 2021$350,000 · 61 kt wind · 3 events
- Debris Flows and Hail in Colorado, July 24, 2021$205,000 · 1 in hail · 9 events
- Heat in Mississippi, July 24 to 31, 202122 events
- Flash Flood and Heavy Rain in Virginia, July 24 to 25, 2021$25,000 · 2 events
- Heat in Tennessee, July 24 to 31, 202121 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 975530, 975531, 975532, 975533, 975534, 976004, 976005, 976009, 976010, 976012.